MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM

HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM
Catalog Number PRD-05490
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer initially contacted hologic to inquire about the contents of the panther bleach bottle, during which hologic learned of this event.Hologic informed customer that the panther bleach bottle contains a sodium hypochlorite (naocl) solution with concentration of 5%-8.25%.Customer additionally reported that this incident occurred while the operator was addressing an undeactivated waste message on the panther fusion plus instrument.Per customer lab procedure for undeactivated waste, operators add an equal volume of bleach to the liquid waste bottle before disposal.Hologic performed a risk assessment and noted no product impact.Hologic has not been informed of any adverse outcomes related to this issue.Other.
 
Event or Problem Description
On (b)(6) 2025, a customer reported that while changing the liquid waste on the panther fusion plus instrument (b)(6), an operator bumped the panther bleach bottle on a countertop and accidentally splashed bleach up into their eye.Operator was not wearing eye protection at the time and immediately flushed the eye with water.Customer reported there were no injuries and the affected operator had no subsequent issues with the impacted eye.Hologic has not learned of any further treatment or adverse outcomes related to this event.

Brand Name
PANTHER INSTRUMENT
Common Device Name
HOLOGIC PANTHER, INSTRUMENT SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
8584108040
MDR Report Key22947045
Report Number2024800-2025-00060
Device Sequence Number21084437
Product Code OOI
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K171963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberPRD-05490
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown